Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


medicines
Jul 16, 2008

hello keith, i am newly diagnosed with HIV. i want to know that which medicine i should start with so that my side effects are minimum. thank you doctor.

Response from Dr. Henry

The best starting regimen depends on what drugs are available where you live. Other factors include whether you have any evidence of resistance, gender (plans for child bearing), other medical problems (such as hepatitis B or kidney disease). Most patients in the US starting any of the recommended regimens (usually efavirenz or a boosted protease inhibitor + Truvada or Epzicom) have only modest to minimal/no side effects which is a big improvement over prior experience. If a patient of mine is doing well HIV -wise but continued to have annoying side effects I generally switch off the likely offending drug to find a better fit for that person. Most patients wind up taking a regimen that they are comfortable with. KH



Previous
Atripla Hair Loss and IRIS
Next
Combivir Side Effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement